Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Racer, get your effexor as sooooon as possible.

Posted by Rick on October 24, 1999, at 1:33:03

In reply to Racer, get your effexor as sooooon as possible., posted by Tom on October 23, 1999, at 22:33:43

Racer --

This is probably the first thing you checked, but I feel obliged to ask: Are you sure your glucose meter and strips are working properly? They CAN go haywire and start giving oddball readings. Have you done the control solution tests, etc.? Also, blood changes (e.g., a large drop in the number of red cells) can cause finger stick readings to vary markedly from lab tests. So can dehydration.

Are you currently taking any other meds, especially psychotropics? These can certainly affect blood sugar, and their effects may have been altered in the absence of Effexor. Lithium, in fact can do so directly through dehydration.

While this is simply a guess, it sounds like this roller-coaster may be indeed be a temporary but troubling Effexor withdrawal symtom. I'm probably WAY out of my knowledge league with this theory, but here goes: Even though I don't snack at night, my before-breakfast blood sugar ranges anywhere from 0-25 points HIGHER than when I went to sleep. This is due to a "dawn phenomenon" that many people have (diabetic, glucose impaired, and non-diabetic) in which the body releases blood sugar in tandem with hormones such as adrenaline, in preparation to face the day's stresses and energy requirements. Now, if I understand correctly, Effexor works to keep some of these hormones locked up in the brain. Maybe with the Effexor withdrawal, there's a hormonal imbalance that's violating your body's expectations, and it's unsure of how much blood sugar to release and when, i.e., struggling to get back in balance (probably successfully, eventually).

As for psychological effects on blood sugar, it's long been known that stress can have a big impact on levels and control -- and you're certainly experiencing your share of stress now! And I have seen some very recent study findings on the net that show a strong correlation between diabetes and depression. If I recall correctly, the article said that, surprisingly, the latter was usually appears first. I'll be back if I can locate the link; perhaps you can use that to help convince them you need more Effexor NOW.

Regardless, see a doctor!





Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Rick thread:13663